Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Oct 27, 2006, 4:41 AM EDT. It took effect at Oct 28, 2006, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 4:41 AM EDT (08:41 UTC)
- In effect from
- Oct 28, 2006, 12:00 AM EDT
- Expired
- Oct 27, 2006, 4:30 PM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 270841 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 441 AM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR THE OUTER BANKS... NCZ103-104-281600- /O.NEW.KMHX.WI.Y.0008.061028T0400Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 441 AM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. STRONG LOW PRESSURE MOVING THROUGH THE OHIO AND TENNESSEE VALLEYS WILL LEAD TO INCREASING SOUTHEAST TO SOUTH WINDS TONIGHT WITH SOUTHWEST TO WEST WINDS ON SATURDAY. WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED ON THE OUTER BANKS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
2 follow-up statements
000 WWUS72 KMHX 271514 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1114 AM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT TONIGHT THROUGH MIDDAY SATURDAY FOR THE OUTER BANKS... NCZ103-104-272130- /O.CON.KMHX.WI.Y.0008.061028T0400Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1114 AM EDT FRI OCT 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND ADVISORY FOR THE OUTER BANKS PORTIONS OF DARE AND HYDE COUNTIES...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM SATURDAY. THE ADVISORY MAY NEED TO BE EXPANDED TO INCLUDE AREAS ADJACENT TO THE COAST. AN UPDATED STATEMENT WILL BE ISSUED BY 430 THIS AFTERNOON. STRONG LOW PRESSURE MOVING THROUGH THE OHIO AND TENNESSEE VALLEYS WILL LEAD TO INCREASING SOUTHEAST TO SOUTH WINDS TONIGHT WITH SOUTHWEST TO WEST WINDS ON SATURDAY. WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED ON THE OUTER BANKS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 272030 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT FRI OCT 27 2006 NCZ103-104-281000- /O.UPG.KMHX.WI.Y.0008.061028T0400Z-061028T1600Z/ /O.NEW.KMHX.HW.W.0004.061028T0400Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 430 PM EDT FRI OCT 27 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 35 TO 45 MPH OVERNIGHT AND CONTINUE THROUGH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ047-081-095-281000- /O.NEW.KMHX.WI.Y.0009.061028T0400Z-061028T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 430 PM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AND CONTINUE THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:47 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 27, 3:47 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EDT FRI OCT 27 2006
.SHORT TERM /TODAY THROUGH SATURDAY/...MID AND HIGH LEVEL CLOUDS
GRADUALLY INCREASING FROM THE WEST EARLY THIS MORNING. STRONG LOW
PRES TO MOVE UP THRU THE TENNESSEE/OHIO VALLEY REGION TODAY AND
TONIGHT. GOOD LOW-LEVEL MOISTURE TRANSPORT INCREASES OVER ERN NC DURING
THE LATE AFTERNOON HOURS WITH PRECIPITABLE WATER VALUES PEAKING AT
NEARLY 2 INCHES BY LATE TONIGHT. FCST SOUNDINGS SHOW GOOD LOW-LEVEL
HELICITY...BUT AIRMASS WILL BE RELATIVELY STABLE SO THREAT OF
TSTMS SHOULD BE FAIRLY LIMITED. STRONG LOW-LEVEL WIND FIELDS WILL
LEAD TO PSBL ISSUANCE OF WIND ADVISORIES FOR LATER THIS EVENING...ESPECIALLY
NEAR COASTAL SECTIONS. SOME DIFFERENCE IN TIMING...BUT CONSENSUS
IS FOR FAIRLY RAPID CLEARING BEHIND COLDFRONT DURING THE FIRST
HALF OF SATURDAY. OBVIOUSLY POPS WILL BE CATEGORICAL OVER LAND
AREAS THIS AFTERNOON WITH LIKELY ON THE OUTER BANKS WITH
CATEGORICAL POPS ALL AREAS BY TONIGHT. HAVE TONED DOWN HPC QPF A
BIT BUT STILL LOOKS LIKE MOST AREAS COULD SEE 1 TO 2 INCHES OF
RAINFALL BY LATE TONIGHT. LITTLE VARIATION IN TEMPS FROM TODAY TO
TONIGHT DUE TO INCREASED CLOUD COVER AND PRECIP...BUT SATURDAY
SHOULD ACTUALLY BE PLEASE...ALBEIT BREEZY...WITH MAXES AROUND 70.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...HIGH PRESSURE
BUILDS OVER THE REGION BEHIND THE FRONT BY SATURDAY AFTERNOON AND
LINGERS THRU MUCH OF THE NEXT WEEK. TEMPS...ESPECIALLY
MAXES...WILL BE NEAR TO A LITTLE ABOVE NORMAL THRU THE PERIOD.
&&
.AVIATION...VFR CONDITIONS EXPECTED MUCH OF THE DAY OVER THE
TERMINALS WITH LOWERING AND THICKENING CLOUDS DURING THE AFTERNOON
HOURS WITH LIGHT RAIN DEVELOPING. WIDESPREAD MVFR/OCCASIONAL IFR
CONDITIONS WILL PREVAIL DURING THE EVENING AND OVERNIGHT HOURS ALONG
WITH MODERATE TO OCCASIONAL HEAVY RAIN AND POSSIBLE TSTMS. VARIABLE
TO CALM WINDS EARLY THIS MORNING WILL BECOME SOUTHEASTERLY BY LATE
MORNING THEN SOUTHERLY BY TONIGHT. WIND SPEEDS WILL INCREASE BY
EVENING TO AROUND 15 KT WITH HIGHER GUSTS. WINDS WILL VEER
SOUTHWESTERLY TOWARDS DAYBREAK SATURDAY AHEAD OF AN APPROACHING COLD
FRONT THAT WILL MOVE ACROSS THE TERMINALS DURING THE MORNING HOURS.
IMPROVING CONDITIONS TO VFR DURING THE DAY SAT FOLLOWING FROPA.
&&
.MARINE...DETERIORATING MARINE CONDITIONS EXPECTED LATE TODAY INTO
TONIGHT. SFC LOW PRES WILL DEEPEN OVER TENN TODAY AND TRACK
NORTHEAST INTO THE DELMARVA AREA BY SAT MORNING. GRADIENT WILL
TIGHTEN ACROSS THE WATERS BY LATE AFTERNOON WITH SOUTHEASTERLY WINDS
INCREASING FROM SOUTH TO NORTH DURING THE LATE AFTERNOON/EARLY
EVENING HOURS. MODELS CONTINUE TO INDICATE A VERY STRONG LLJ AROUND
60-70 KT DEVELOPING OVER THE WATERS BY TONIGHT. WILL CONTINUE GALES
ALL WATERS BEGINNING 04Z SAT WITH THE SOUNDS AND WATERS SOUTH OF
LOOKOUT DROPPING BELOW GALE CRITERIA BY 12Z SAT AND REMAINING WATERS
BY 16Z. WINDS WILL VEER SOUTHWEST BY SAT MORNING AND EVENTUALLY
WESTERLY BY AFTERNOON AS A COLD FRONT MOVES ACROSS THE WATERS.
CONTINUED TIGHT PRES GRADIENT ALONG WITH INCREASING CAA BEHIND FRONT
WILL RESULT IN SCA CONDITIONS OVER MUCH OF THE AREA THROUGH SUN
MORNING. IMPROVING CONDITIONS SUN NIGHT INTO MON AS GRADIENT RELAXES
WITH SFC HIGH PRES BUILDING INTO THE AREA.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY FOR
AMZ130-135-158.
GALE WARNING FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY FOR
AMZ150-152-154-156.
&&
SHORT TERM...COLLINS
LONG TERM...COLLINS
AVIATION...WINGENROTH
MARINE...WINGENROTHHazardous weather outlook, Oct 27, 4:29 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT FRI OCT 27 2006 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-280830- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 429 AM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP OVER THE REGION BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT BEFORE ENDING EARLY SATURDAY. HEAVY RAINFALL CAN BE EXPECTED WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE. GUSTY WINDS CAN ALSO BE EXPECTED WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS POSSIBLE ON THE OUTER BANKS. GALE FORCE WINDS CAN BE EXPECTED OVER ALL COASTAL WATERS BY LATER TONIGHT INTO MIDDAY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:29 PM EDT | Coastal Flood Statement | MHX | Dare, Hyde | 28 hr |
| Oct 27, 2:29 PM EDT | High Surf Advisory | MHX | 21 hr | |
| Oct 27, 4:30 PM EDT | High Wind Warning | MHX | 17 hr | |
| Oct 27, 4:30 PM EDT | Wind Advisory | MHX | Dare, Hyde | 17 hr |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.